Alert archive / Washington / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Spokane, WA

August 2, 20144 counties in Washington

NWS Spokane, WA issued this severe thunderstorm warning at Aug 2, 2014, 4:54 PM PDT for 4 counties in Washington. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 4:54 PM PDT (23:54 UTC)
Expired
Aug 2, 2014, 5:45 PM PDT
In force
51 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Ferry County, WA, Lincoln County, WA, Okanogan County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 88 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:00 PM PDTTSTM WND DMG2 W Miles, WASTRONG WINDS CREATED LARGE WAVES ON LAKE ROOSEVELT LEADING TO NUMEROUS BOAT DAMAGE NEAR TWO RIVERS MARINA. PICTURES VIA SOCIAL MEDIA SHOW WHAT LOOKS TO BE A LARGE HOUSE BOAT SINKING.
Aug 2, 5:02 PM PDTTSTM WND DMGNespelem, WATREES AND POWER OUTAGES REPORTED AROUND NESPELEM.
Aug 2, 5:02 PM PDTTSTM WND DMGNespelem, WATREES DOWN AND POWER OUTAGES REPORTED AROUND NESPELEM.
Aug 2, 5:39 PM PDTTSTM WND GST 04 W Wellpinit, WAMIDNIGHT MINE RAWS MEASURED 68 MPH WIND GUST WITH THUNDERSTORM OUTFLOW BOUNDARY.
Aug 2, 5:39 PM PDTTSTM WND GST 684 W Wellpinit, WAMIDNIGHT MINE RAWS MEASURED 68 MPH WIND GUST WITH THUNDERSTORM OUTFLOW BOUNDARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2743 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS56 KOTX 022354
SVROTX
WAC019-043-047-065-030045-
/O.NEW.KOTX.SV.W.0022.140802T2354Z-140803T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
454 PM PDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN EASTERN WASHINGTON...
  SOUTHERN FERRY COUNTY IN NORTHEAST WASHINGTON...
  SOUTHEASTERN OKANOGAN COUNTY IN NORTHEAST WASHINGTON...
  SOUTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 545 PM PDT

* AT 451 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE WINDS   
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE   
  WINDS ALONG A LINE EXTENDING FROM NEAR NESPELEM COMMUNITY TO 37   
  MILES NORTHEAST OF BANKS LAKE SOUTH TO 12 MILES WEST OF DAVENPORT  
  TO 27 MILES NORTH OF RITZVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...NESPELEM COMMUNITY...LINCOLN...REARDAN...HARRINGTON...
  NESPELEM...CRESTON...CEDONIA...TELFORD...WAUKON...MONDOVI...
  HUNTERS...ROCKLYN...TWIN LAKES...GRAVELLES...ELEANOR...FRUITLAND...
  WELLPINIT...BLUESTEM AND MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LAKE ROOSEVELT AND LONG LAKE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.

&&

LAT...LON 4859 11899 4824 11813 4805 11792 4784 11784
      4735 11783 4744 11864 4769 11851 4787 11861
      4806 11902 4810 11902 4814 11906 4815 11913
      4813 11920 4820 11938
TIME...MOT...LOC 2353Z 248DEG 32KT 4812 11898 4802 11874 4790 11851
4772 11841 4752 11848

$$

SB
2 follow-up statements
461 
WWUS56 KOTX 030022
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
522 PM PDT SAT AUG 2 2014

WAC019-043-047-065-030045-
/O.CON.KOTX.SV.W.0022.000000T0000Z-140803T0045Z/
LINCOLN WA-FERRY WA-OKANOGAN WA-STEVENS WA-
522 PM PDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR EASTERN LINCOLN...SOUTHERN FERRY...SOUTHEASTERN OKANOGAN AND
SOUTHWESTERN STEVENS COUNTIES...

AT 520 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE WINDS AND 
BLOWING DUST CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES 
EAST OF NESPELEM COMMUNITY TO 33 MILES WEST OF CHEWELAH TO 23 MILES 
WEST OF SUNCREST TO NEAR DAVENPORT...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...NESPELEM COMMUNITY...REARDAN...HARRINGTON...NESPELEM...
CEDONIA...WAUKON...MONDOVI...HUNTERS...TWIN LAKES...GRAVELLES...
ELEANOR...FRUITLAND...WELLPINIT...BLUESTEM...MILES...EDWALL...LITTLE
FALLS DAM AND INCHELIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LONG LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4859 11899 4824 11813 4805 11792 4784 11784
      4735 11783 4742 11830 4764 11820 4789 11830
      4813 11877 4816 11904 4820 11938
TIME...MOT...LOC 0020Z 248DEG 32KT 4821 11865 4811 11841 4799 11818
4781 11809 4761 11816

$$

SB
978 
WWUS56 KOTX 030045
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
545 PM PDT SAT AUG 2 2014

WAC019-043-047-065-030054-
/O.EXP.KOTX.SV.W.0022.000000T0000Z-140803T0045Z/
LINCOLN WA-FERRY WA-OKANOGAN WA-STEVENS WA-
545 PM PDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN...SOUTHERN
FERRY...SOUTHEASTERN OKANOGAN AND SOUTHWESTERN STEVENS COUNTIES WILL
EXPIRE AT 545 PM PDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

SPOTTERS HAVE REPORTED 50 TO 60 MPH WINDS FROM THIS GUST FRONT WITH 
UNCONFIRMED REPORTS OF TREES DOWN.

LAT...LON 4859 11899 4824 11813 4805 11792 4784 11784
      4735 11783 4742 11830 4764 11820 4789 11830
      4813 11877 4816 11904 4820 11938
TIME...MOT...LOC 0036Z 248DEG 32KT 4821 11865 4811 11841 4799 11818
4781 11809 4761 11816

$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:43 PM PDT, 11 minutes earlier.

Area forecast discussion, Aug 2, 4:43 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
443 PM PDT SAT AUG 2 2014

.SYNOPSIS...
VERY WARM CONDITIONS WILL CONTINUE, WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THE STORMS MAY RESULT IN
SOME LOCALIZED HEAVY DOWNPOURS AND SMALL HAIL. A SLIGHT COOLING
TREND WILL OCCUR NEXT WEEK BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL.

&&

.DISCUSSION...
REST OF THIS EVENING...UPDATE TO FORECAST TO EXPAND THE RED FLAG
WARNING FOR ABUNDANT LIGHTNING ACROSS THE NORTHEAST WASHINGTON
MOUNTAINS AND DEEP COLUMBIA BASIN AS EVENING THUNDERSTORMS BREAK
OUT OFF THE CASCADES AND INTO THE BASIN FEATURING HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND HAIL. MEANWHILE A SECOND ROUND OF
STORMS IS MOVING UP FROM THE SOUTH INTO THE CASCADES ALREADY
OVERRUN BY NUMEROUS STORMS EARLIER. THIS WILL BE A BUSY EVENING
AND MORE UPDATES ARE NOT OUT OF THE QUESTION. /FUGAZZI

&&

.AVIATION...
00Z TAFS: EVENING CONVECTION WILL IMPACT MANY OF THE TAF SITES
WITH GUSTY AND VARIABLE WINDS AND OCCASIONAL LIGHTING. THE MAIN
AREA OF CONVECTION WILL LIE NORTH OF KEAT TO KGEG, BUT ALL AREAS
WILL HAVE VCTS AS AN UPPER LEVEL SHORTWAVE ROLLS ACROSS THE INLAND
NW THIS EVENING. ANTICIPATE THE AMOUNT OF LIGHTNING TO DECREASE BY
LATE EVENING WITH HIGH BASED LIGHT SHOWERS GOING THROUGH 08Z.
LOOKS TO BE A LULL DURING THE MORNING HOURS WITH SCATTERED HIGH
CLOUDS. SURFACE BASED CONVECTION WILL FLARE AGAIN AFTER 20Z WITH
THE MAIN FOCUS TO THE NORTH AND EAST OF KGEG-KCOE. / RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67  94  66  96  67  94 /  20  10  20  10  10  10
COEUR D'ALENE  61  93  62  94  62  92 /  30  20  20  10  10  10
PULLMAN        58  93  58  94  58  91 /  20  10  10  20  20  10
LEWISTON       70  99  71 100  71  98 /  20  10  10  20  20  10
COLVILLE       59  96  59  98  59  97 /  50  20  30  10  10  10
SANDPOINT      55  89  55  91  55  90 /  40  20  20  20  10  10
KELLOGG        61  89  62  91  62  87 /  40  30  20  20  20  20
MOSES LAKE     65 100  66 101  66 100 /  40  10  10  10  10   0
WENATCHEE      72  99  72 101  73  99 /  40  10  10  10  10  10
OMAK           67  99  66 101  68 101 /  50  10  20  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
     WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-EAST
     WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-EAST
     WASHINGTON NORTH CASCADES (ZONE 685)-EAST WASHINGTON
     NORTHEAST (ZONE 686)-EAST WASHINGTON NORTHERN COLUMBIA
     BASIN (ZONE 673)-EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
     687)-EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).

&&
Hazardous weather outlook, Aug 2, 4:44 AM PDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
444 AM PDT SAT AUG 2 2014

IDZ001>004-026-027-WAZ031>038-041>044-031400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
444 AM PDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 2, 2:37 PM PDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
237 PM PDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND GST     WINTHROP                48.47N 120.18W
08/02/2014  E45 MPH          OKANOGAN           WA   TRAINED SPOTTER

            HEAVY RAIN. WINDS ESTIMATED 30 GUSTS TO 45 MPH. SMALL TO
            MEDIUM TREE BRANCHES DOWN.

&&

SBODNAR
Special weather statement, Aug 2, 3:14 PM PDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
314 PM PDT SAT AUG 2 2014

WAZ037-038-022315-
NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA-
314 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FERRY AND NORTH
CENTRAL STEVENS COUNTIES UNTIL 415 PM PDT...

AT 312 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF
COLVILLE TO NEAR SHERMAN PASS...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHERMAN PASS...MARCUS...BOYDS...EVANS...ORIENT...DAVIS LAKE...PIERRE
LAKE CAMPGROUND...MARBLE AND LAUIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4899 11785 4868 11786 4847 11863 4898 11838
      4900 11834 4900 11787
TIME...MOT...LOC 2212Z 220DEG 18KT 4888 11831 4861 11836

COTE
Special weather statement, Aug 2, 3:20 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
320 PM PDT SAT AUG 2 2014

WAZ044-022300-
WATERVILLE PLATEAU-
320 PM PDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT WATERVILLE PLATEAU...

AT 320 PM PDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHWEST OF
LAKEVIEW...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD.

LAT...LON 4747 11973 4755 11984 4782 11966 4780 11932
TIME...MOT...LOC 2220Z 210DEG 25KT 4758 11968

SB
Special weather statement, Aug 2, 3:59 PM PDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
359 PM PDT SAT AUG 2 2014

WAZ037-030000-
NORTHEAST MOUNTAINS WA-
359 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PEND OREILLE AND
NORTHEASTERN STEVENS COUNTIES UNTIL 500 PM PDT...

AT 358 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHEAST OF COLVILLE...OR 52 MILES NORTHWEST OF PRIEST
RIVER...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IONE...METALINE FALLS...METALINE AND NOISY CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4867 11771 4883 11776 4895 11741 4878 11727
TIME...MOT...LOC 2258Z 252DEG 7KT 4876 11765

COTE
Special weather statement, Aug 2, 4:04 PM PDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
404 PM PDT SAT AUG 2 2014

WAZ035-038-043-022330-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-
404 PM PDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...UPPER COLUMBIA BASIN...

AT 403 PM PDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTH OF NESPELEM
COMMUNITY...OR 37 MILES SOUTHEAST OF OMAK...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NESPELEM COMMUNITY...COULEE DAM...GRAND COULEE AND ELMER CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4817 11882 4795 11896 4795 11909 4796 11909
      4797 11906 4803 11906 4807 11910 4815 11910
TIME...MOT...LOC 2303Z 200DEG 21KT 4799 11902

SB
Special weather statement, Aug 2, 4:05 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
405 PM PDT SAT AUG 2 2014

WAZ037-038-030000-
NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA-
405 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND CENTRAL
STEVENS COUNTIES UNTIL 500 PM PDT...

AT 404 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF SHERMAN PASS...OR 51 MILES EAST OF OMAK. THIS STORM
WAS TRACKING EAST NORTHEAST AT 5 TO 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLVILLE...KETTLE FALLS...MARCUS...ARDEN...ORIN...BOYDS...RICE...
EVANS...LAKE ELLEN CAMPGROUND AND INCHELIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4836 11847 4852 11853 4880 11809 4847 11775
TIME...MOT...LOC 2304Z 244DEG 2KT 4846 11839

COTE

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:59 AM PDTRed Flag WarningOTX13 hr
Aug 2, 2:02 PM PDTSpecial Weather StatementOTXFerry28 min
Aug 2, 2:07 PM PDTSpecial Weather StatementOTXOkanogan38 min
Aug 2, 2:24 PM PDTSpecial Weather StatementOTXFerry36 min
Aug 2, 2:31 PM PDTSpecial Weather StatementOTXOkanogan59 min
Aug 2, 3:04 PM PDTSevere Thunderstorm WarningOTXDouglas29 min
Aug 2, 3:14 PM PDTSpecial Weather StatementOTXFerry61 min
Aug 2, 3:20 PM PDTSpecial Weather StatementOTXDouglas40 min
Aug 2, 3:59 PM PDTSpecial Weather StatementOTXPend Oreille61 min
Aug 2, 4:04 PM PDTSpecial Weather StatementOTX26 min
Aug 2, 4:05 PM PDTSpecial Weather StatementOTXStevens55 min
Aug 2, 4:38 PM PDTFlash Flood WarningOTXFerry3 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.